Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A Galerkin method for a nonlinear Dirichlet problem

Authors: Jim Douglas and Todd Dupont
Journal: Math. Comp. 29 (1975), 689-696
MSC: Primary 65N30
MathSciNet review: 0431747
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Galerkin method due to Nitsche for treating the Dirichlet problem for a linear second-order elliptic equation is extended to cover the nonlinear equation $\nabla \cdot (a(x,u)\nabla u) = f$. The asymptotic error estimates are of the same form as in the linear case. Newton’s method can be used to solve the nonlinear algebraic equations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society